MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; CL ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; CL ROD INSERTER
Catalog Number 63-SP-9005
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown.Occupation: other; distributor.Product evaluation: product is being returned but has yet to be received.Upon receipt and following investigation completion, a follow-up medwatch will be submitted.
 
Event or Problem Description
It was reported that an alif 360 procedure was performed on (b)(6) 2019, utilizing the surlok mis 3l pedicle screw system.During the procedure the sl rod inserter was retrieved and the scrub tech tried to engage the rod into the inserter without success.The 3.5mm hex driver was seated and an attempt to turn the gold knob found it to be stuck.The surgeon attempted to freehand loosen it and also attempted with a wrench/pliers but still was unable to loosen the knob.The procedure was completed by the doctor utilizing wax to hold the rod steady in the inserter.There was no patient injury and a delay of procedure of approximately 3-5 minutes reported.
 
Additional Manufacturer Narrative
H3 device evaluation - the 63-sp-9005 was returned locked in the fully retracted position.The gold knob was fixtured in a table vise and rotated the handle of the inserter in a manner that successfully loosened the gold knob.Once the knob was loosened, the 63-sp-9005 functioned as intended.Root cause stems from excessive torque applied in a counter clockwise manner to the gold knob, possibly during disengagement of the inserter from the rod implant.Due to improper use, no corrective action is required.Review of device history record found twenty-six (26) pieces of lot 00116pt-r were released for distribution on (b)(6) 2019 with no deviation or anomalies.Two-year complaint history review (9.24.2017-9.24.2019) found this to be the only report for this lot.Due to improper use, no corrective action is required.
 
Event or Problem Description

Brand Name
SURELOK MIS 3L
Common Device Name
CL ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9203016
Report Number3005739886-2019-00045
Device Sequence Number2579458
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number63-SP-9005
Device Lot Number00116PT-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1